New York, 2015

High Wind in New York, April 10, 2015

April 10, 2015 · NWS BUF · 9 events in 9 counties and zones

In the wake of a cold front, strong, damaging winds developed across parts of the area mainly downwind of Lakes Erie and Ontario. Wind gusts were measured to 62 mph at the Buffalo Airport, 60 mph at the Rochester Coast Guard and 58 mph at the Niagara Falls and Rochester Airports.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$190,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

In the wake of a cold front, strong, damaging winds developed across parts of the area mainly downwind of Lakes Erie and Ontario. Wind gusts were measured to 62 mph at the Buffalo Airport, 60 mph at the Rochester Coast Guard and 58 mph at the Niagara Falls and Rochester Airports. The winds downed trees and powers lines across the eight county area. Other significant reports included: large roof vents torn off buildings in Batavia, and utility poles snapped off in Batavia and Albion. Tens of thousands were without power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 10, 9:17 AM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 10, 9:17 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EDT FRI APR 10 2015

.SYNOPSIS...
DEEPENING LOW PRESSURE WILL TRACK NORTHEAST TO WESTERN QUEBEC
TODAY...WHILE ITS ASSOCIATED COLD FRONT WILL PLOW ACROSS OUR
FORECAST AREA. VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL
BECOME ESTABLISHED IN THE WAKE OF THE FRONT LATER THIS MORNING INTO
THIS AFTERNOON. MUCH COOLER WEATHER CAN THEN BE EXPECTED FOR THE
FIRST HALF OF THE WEEKEND. TEMPERATURES RETURN TO AND EVEN ABOVE
NORMAL SUNDAY INTO MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRONG WINDS ARE ON THE WAY. BUF RADAR VELOCITY SHOWS THE FRONT
EXTENDING FROM THE NIAGARA RIVER TO DUNKIRK AT 1015AM. THIS FRONT
WILL QUICKLY SWEEP ACROSS THE REGION THROUGH EARLY AFTERNOON.
EXPECT AN ABRUPT INCREASE IN WINDS WITH THE FRONTAL PASSAGE LATE
THIS MORNING WITH WIND GUSTS OF 45 TO 60 MPH FOLLOWING THE FRONTAL
PASSAGE. STRONGEST WINDS WILL BE WHERE HIGH WIND WARNINGS ARE
CURRENTLY IN PLACE.

OTHERWISE...THE WARM FRONT HAS REACHED EASTERN PORTIONS OF THE
CWA...WITH STEADY RAIN SHOWERS AND SOME THUNDERSTORMS ALONG THE
LLJ HEADING INTO THE EASTERN LAKE ONTARIO REGION. THERE IS A DRY
SLOT BEHIND THIS WHERE THE WARMEST TEMPERATURES (MOSTLY 60S IS).
TEMPERATURES WILL DROP OFF MARKEDLY WITH THE FRONT...WITH A BRIEF
PERIOD OF SHOWERS AT MOST LOCATIONS. FRONTAL TIMING IS A BIT
FASTER THAN PREVIOUS FORECAST (AN HOUR OR TWO) WITH CURRENT
GRIDS/FORECAST NOW REFLECTING THIS TIMING.

TONIGHT WIND GUSTS SHOULD GRADUALLY SUBSIDE AS THE CORE OF THE LOW
LEVEL JET SHIFTS EAST TO NEW ENGLAND. COLD ADVECTION WILL BRING MUCH
COOLER TEMPERATURES SOUTH ACROSS NEW YORK OVERNIGHT FALLING BACK
INTO THE 30S. A SURFACE TROUGH/SECONDARY FRONT WILL PIVOT ACROSS NEW
YORK BUT A LACK OF DEEPER SYNOPTIC MOISTURE WILL GENERALLY PRECLUDE
ANY ADDITIONAL PRECIPITATION. MODEL CONSENSUS DOES SHOW A NARROW
FOCUSED SWATH OF PRECIPITATION WHICH MAY SHIFT EAST ALONG THE NY/PA
LINE FORCED BY A LOBE OF VORTICITY AT THE BASE OF THE 500MB TROUGH.
HAVE INCLUDED CHANCE POPS HERE. AS TEMPERATURES FALL INTO THE 30S
P-TYPE MAY REFLECT SHOWERS MIXING OR CHANGING TO SOME LIGHT SNOW
SHOWERS BEFORE DAYBREAK SATURDAY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE DEEP AREA OF LOW PRESSURE RESPONSIBLE FOR FRIDAY'S BLUSTERY
WEATHER WILL BE LIFTING ACROSS THE LOWER SAINT LAWRENCE VALLEY AND
ACROSS LABRADOR ON SATURDAY. THE AXIS OF THE UPPER LEVEL TROUGH
SUPPORTING THIS LOW WILL CROSS THE LOWER GREAT LAKES DURING THE
DAY...RESULTING IN A CLOUDY START TO THE DAY WITH A FEW LINGERING
SHOWERS...PRIMARILY ACROSS THE HIGHER ELEVATIONS OF THE NORTH
COUNTRY AND THE FINGER LAKES...AS LIMITED WRAP-AROUND MOISTURE CLIPS
THE AREA. A FEW SNOWFLAKES MAY MIX IN WITH ANY SHOWERS THAT OCCUR
EARLY IN THE MORNING AS TEMPERATURES WILL BE STARTING OUT IN THE LOW
TO MID 30S ACROSS THE HIGHEST ELEVATIONS.

COOL AIR ASSOCIATED WITH THE UPPER TROUGH WILL KEEP READINGS ON THE
CHILLY SIDE SATURDAY WITH HIGHS ONLY REACHING INTO THE 40S. BRISK
WESTERLY FLOW BETWEEN THE DEPARTING LOW AND HIGH PRESSURE BUILDING
FROM THE MIDWEST AND UPPER GREAT LAKES WILL MAKE IT FEEL EVEN
CHILLIER...THOUGH WE SHOULD SEE SUNSHINE BREAK OUT LATER IN THE DAY
AS UPPER LEVEL RIDGING BEGINS TO EXERT ITS INFLUENCE ACROSS THE
AREA.

WINDS WILL DIMINISH SATURDAY EVENING AS HIGH PRESSURE BUILDS
OVERHEAD. WITH CLEAR SKIES AND LIGHT WINDS...EXPECT A CHILLY NIGHT
ACROSS THE FORECAST AREA WITH MOST AREAS DROPPING INTO THE LOWER
30S...WITH UPPER 20S ACROSS THE USUALLY COOLER AREAS OF THE NORTH
COUNTRY AND SOUTHERN TIER. THE FAIR WEATHER WILL PERSIST THROUGH
SUNDAY AS MID-LEVEL RIDGING CRESTS ACROSS THE LOWER GREAT LAKES.
TEMPERATURES SHOULD REBOUND NICELY TOWARDS THE 60 DEGREE
MARK...THOUGH LAKE BREEZES WILL LIKELY KEEP READINGS CONFINED TO THE
50S NEAR THE LAKES. THE WARMEST AREAS WILL BE FOUND WELL INLAND
ACROSS THE FINGER LAKES AND GENESEE VALLEY WHERE HIGHS MAY CLIMB
INTO THE MID 60S. CLOUD COVER WILL INCREASE FROM THE WEST SUNDAY
NIGHT DUE TO WARM ADVECTION ALOFT AHEAD OF THE NEXT TROUGH THAT WILL
ARRIVE MONDAY. THE WARM ADVECTION AND INCREASED CLOUD COVER WILL
RESULT IN A MORE MILD NIGHT HOWEVER WITH READINGS STAYING IN THE 40S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ANOTHER DEEP LOW PRESSURE SYSTEM CURRENTLY PROGGED TO CROSS HUDSON
BAY MONDAY WILL PASS WELL TO OUR NORTH AS IT MOVES INTO NORTHERN
QUEBEC MONDAY EVENING. HOWEVER...A STRONG TRAILING COLD FRONT IS
EXPECTED TO CROSS THE AREA ON MONDAY. FRONTOGENETIC FORCING COUPLED WITH
FAVORABLE POSITIONING IN THE RIGHT FRONT QUADRANT OF A JET STREAK
DEVELOPING ACROSS THE CENTRAL GREAT LAKES SHOULD RESULT IN A ROUND
OF SHOWERS MONDAY WITH ACTIVITY QUICKLY TAPERING OFF MONDAY NIGHT
AS THE FRONT EXITS THE REGION AND SURFACE HIGH PRESSURE BUILDS IN
BEHIND THE FRONT. THIS SHOULD LEAD TO DRY WEATHER AND SEASONABLY
MILD TEMPERATURES FOR TUESDAY INTO WEDNESDAY AS THE HIGH CROSSES
THE REGION. LOOK FOR A GRADUALLY WARMING TREND ALONG WITH A RETURN
TO MORE UNSETTLED WEATHER FOR THE SECOND HALF OF THE COMING WEEK
AS THE RIDGE SLIDES OFF THE EAST COAST...OPENING UP THE WAY FOR
WARM AND MOIST AIR TO SURGE NORTH FROM THE GULF OF MEXICO.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
GUSTY WINDS ALOFT WILL MIX DOWN BEHIND A STRONG COLD FRONT WHICH
IS FORECAST TO MOVE ACROSS THE REGION THROUGH EARLY AFTERNOON.
LLWS WILL BE REPLACED WITH STRONG SW WINDS THIS AFTERNOON WITH THE
FROPA. USING RADAR TRENDS TO TIME THIS AS BEST AS POSSIBLE. EXPECT
SHOWERS AND THUNDERSTORMS WITH THE WARM FRONT NEAR ART...BUT JUST
BRIEF SHOWERS WITH THE FROPA. CIGS MAY LOWER BEHIND THE FRONT
BRIEFLY BEFORE IMPROVING THIS EVENING.

OUTLOOK...
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
SUNDAY THROUGH TUESDAY...MAINLY VFR...WITH A CHANCE OF RAIN SHOWERS
ON MONDAY.

&&

.MARINE...
HAVE ISSUED GALE WARNINGS FOR THE BUFFALO HARBOR GIVEN THE STRONG
SOUTHWEST FLOW.

LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL TRACK
NORTHEASTWARD ACROSS QUEBEC PROVINCE TODAY. IN THE PROCESS...THIS
SYSTEM WILL SLOWLY PUSH ITS TRAILING COLD FRONT ACROSS THE LOWER
GREAT LAKES.

INCREASING SOUTHERLIES WILL SHARPLY VEER TO SOUTHWESTERLY AND
INCREASE TO GALE FORCE IN THE WAKE OF THE COLD FRONT...BEFORE
GRADUALLY DIMINISHING TONIGHT AND SATURDAY. FOR THIS REASON...GALE
WARNINGS REMAIN FOR BOTH LAKES ERIE AND ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>003-
     010>012-019-085.
     HIGH WIND WARNING UNTIL 2 AM EDT SATURDAY FOR NYZ007.
     WIND ADVISORY UNTIL 2 AM EDT SATURDAY FOR NYZ006-008.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ004-005-013-
     014-020-021.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LEZ020-040-041.
         GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR
         LOZ042>045-062>065.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM
         EDT SATURDAY FOR SLZ022-024.

&&

SYNOPSIS...SMITH
NEAR TERM...APFFEL/SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...APFFEL/SMITH
MARINE...APFFEL/SMITH
Hazardous weather outlook, Apr 10, 4:04 AM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EDT FRI APR 10 2015

NYZ007-110915-
JEFFERSON-
504 AM EDT FRI APR 10 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-110915-
OSWEGO-LEWIS-
504 AM EDT FRI APR 10 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-013-014-020-021-110915-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
504 AM EDT FRI APR 10 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>012-019-085-110915-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
SOUTHERN ERIE-
504 AM EDT FRI APR 10 2015

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-110915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
504 AM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-110915-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
504 AM EDT FRI APR 10 2015

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-110915-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
504 AM EDT FRI APR 10 2015

...GALE WARNING IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-110915-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
504 AM EDT FRI APR 10 2015

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Apr 10, 10:21 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1121 AM EDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     NON-TSTM WND GST BUFFALO INTL ARPT       42.94N  78.73W
04/10/2015  M58 MPH          ERIE               NY   ASOS

&&

EVENT NUMBER BUF1500010

SJW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 high wind. Local standard time, as filed.

High Wind, Northern Erie

When
April 10, 10:45 AM EST to 7:00 PM EST
Where
Northern Erie forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

High Wind, Niagara

When
April 10, 1:05 PM EST to 7:00 PM EST
Where
Niagara forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$15,000
Reported by
ASOS
Coordinates
43.173, -78.691 (the zone’s center; the record gives no point)

High Wind, Jefferson

When
April 10, 1:10 PM EST to 7:00 PM EST
Where
Jefferson forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.999, -76.052 (the zone’s center; the record gives no point)

Law enforcement reported trees down on Avery and Croghan Roads north of Carthage.

High Wind, Genesee

When
April 10, 1:30 PM EST to 7:00 PM EST
Where
Genesee forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Newspaper
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

Large roof vents were blown off two restaurants in Batavia.

High Wind, Monroe

When
April 10, 2:03 PM EST to 7:00 PM EST
Where
Monroe forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

High Wind, Southern Erie

When
April 10, 3:00 PM EST to 7:00 PM EST
Where
Southern Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
NWS Employee
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Trees were downed near Girard and Maple Streets in East Aurora.

High Wind, Orleans

When
April 10, 3:15 PM EST to 7:00 PM EST
Where
Orleans forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

Law enforcement reported power poles snapped along Route 31.

High Wind, Chautauqua

When
April 10, 3:30 PM EST to 7:00 PM EST
Where
Chautauqua forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

Law enforcement reported trees and power lines down in Hanover.

High Wind, Wyoming

When
April 10, 4:00 PM EST to 7:00 PM EST
Where
Wyoming forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.702, -78.224 (the zone’s center; the record gives no point)

Law enforcement reported trees down on Mungers Mill Road.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573262, 573258, 573268, 573263, 573260, 573265, 573259, 573264, 573266.